Exact Lie bialgebroids and Poisson groupoids. (English) Zbl 0869.17016

The aim of this article is to define a notion of exact Lie bialgebroids. Let \(A\to P\) be a Lie algebroid such that its dual bundle \(A^*\to P\) also carries a Lie algebroid structure with a compatibility property. Then \((A,A^*)\) is called by the authors a Lie bialgebroid. Dealing with an initial Lie algebroid \(A\to P\), they prove that if its bracket and anchor have two compatibility properties then \(A^*\to P\) has a canonical Lie algebroid structure such that \((A,A^*)\) becomes a Lie bialgebroid; such a pair is called exact. As a Lie bialgebra can be integrated to a Poisson-Lie group, a Lie bialgebroid can, under certain conditions, be integrated to a Poisson groupoid; it is proved that the exactness of the Lie bialgebroid implies those conditions, so a Poisson groupoid, which can be constructed in that way will be called an exact Poisson groupoid.


17B37 Quantum groups (quantized enveloping algebras) and related deformations
16W30 Hopf algebras (associative rings and algebras) (MSC2000)
Full Text: DOI EuDML


[1] I.Ya. Dorfman, Dirac Structures and Integrability of Nonlinear Evolution Equations, Wiley, Chichester, 1993.
[2] V.G. Drinfel’d, Quantum groups, Proc. ICM, Berkeley 1 (1986), 789–820.
[3] Y. Kosmann-Schwarzbach, Exact Gerstenhaber algebras and Lie bialgebroids, Acta Appl. Math. 41 (1995), 153–165. · Zbl 0837.17014
[4] Y. Kosmann-Schwarzbach, F. Magri, Poisson-Nijenhuis structures, Ann. Inst. H. Poincaré Phys. Théor. 53 (1990), 35–81. · Zbl 0707.58048
[5] Z.-J. Liu, M. Qian, Generalized Yang-Baxter equations, Koszul operators and Poisson Lie groups, J. Diff. Geom. 35 (1992), 399–414. · Zbl 0785.58042
[6] Z.-J. Liu, A. Weinstein, P. Xu, Manin triples for Lie bialgebroids, preprint, 1995. · Zbl 0885.58030
[7] J.-H. Lu, A. Weinstein, Poisson Lie groups, dressing transformations, and the Bruhat decomposition, J. Diff. Geom. 31 (1990), 501–526. · Zbl 0673.58018
[8] K.C.H. Mackenzie, P. Xu, Lie bialgebroids and Poisson groupoids, Duke Math. J. 73 (1994), 415–452. · Zbl 0844.22005
[9] K.C.H. Mackenzie, P. Xu, Integration of Lie bialgebroids, in final preparation. · Zbl 0961.58009
[10] A. Weinstein, Coisotropic calculus and Poisson groupoids, J. Math. Soc. Japan 40 (1988), 705–727. · Zbl 0642.58025
[11] A. Weinstein, Affine Poisson structures, Internat. J. Math. 1 (1990), 343–360. · Zbl 0725.58014
[12] P. Xu, On the Poisson groupoids, Internat. J. Math. 6:1 (1995), 101–124. · Zbl 0836.58019
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.